Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with post viral myoclonic jerk. On stopping rivotril, jerk started again. What could be reason?

Hi i have been diagnosed with rare condition called postviral myoclonic jerk 3 years ago which required at that start small dose of rivotril and 400mg epilim mane and 600mg nocte, after 10 months it started to ease, so i stayey on rivotril 2 months ago i had a bad episode of GE after a course of Augmentin which resulted in gastritis and symptoms similar to lactose intolerance the jerk started again very badly so i went back on Epilim and increased the Rivotril, for the last 2 wks , i had good control on the jerk but last night and today it recur could you please explain why ??? currently i am on somac and lactose free diet
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Based on your symptoms, you are suffering from myoclonic epilepsy.

Epilim (sodium valproate) and rivotril (clonazepam) are good medications to control myoclonic jerks. However, it should be given in the correct dose. The correct dose of epilim is upto 60 mg/kg body weight.

If your jerks are still uncontrolled with the best dose of epilim and rivotril, then, Keppra (levetiracetam) tablets may be added.

Please discuss these with your neurologist.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 7 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor